Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Jan 24, 2010, 3:57 AM CST for 33 counties in Texas. It took effect at Jan 24, 2010, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2010, 3:57 AM CST (09:57 UTC)
- In effect from
- Jan 24, 2010, 11:00 AM CST
- Expired
- Jan 24, 2010, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2239 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- -188 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
572 WWUS74 KEWX 240957 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 357 AM CST SUN JAN 24 2010 ...A WIND ADVISORY HAS BEEN ISSUED FOR THE FOLLOWING COUNTIES FROM NOON THROUGH 5 PM TODAY ALONG AND EAST OF THE ESCARPMENT ...HAYS..COMAL..CALDWELL AND GUADALUPE... .STRONG AND GUSTY WESTERLY WINDS WILL MIX DOWN TO THE SURFACE THIS AFTERNOON WITH WINDS OF 25 TO 35 MPH EXPECTED. WINDS SHOULD GRADUALLY SUBSIDE INTO THE 15 TO 20 MPH RANGE BY LATE AFTERNOON. TXZ191-206>208-241800- /O.NEW.KEWX.WI.Y.0003.100124T1800Z-100124T2300Z/ HAYS-COMAL-GUADALUPE-CALDWELL- INCLUDING THE CITIES OF...SAN MARCOS...NEW BRAUNFELS...SEGUIN... LOCKHART 357 AM CST SUN JAN 24 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. .STRONG AND GUSTY WESTERLY WINDS WILL MIX DOWN TO THE SURFACE THIS AFTERNOON WITH WINDS OF 25 TO 35 MPH EXPECTED. WINDS SHOULD GRADUALLY SUBSIDE INTO THE 15 TO 20 MPH RANGE BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
154 WWUS74 KEWX 241700 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1100 AM CST SUN JAN 24 2010 ...WIND ADVISORY HAS BEEN EXPANDED TO COVER ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY AND IS IN EFFECT NOW THROUGH 6 PM... .STRONG AND GUSTY WEST TO NORTHWEST WINDS ALOFT WILL MIX DOWN TO THE SURFACE TODAY. SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED. WINDS WILL GRADUALLY SUBSIDE INTO THE 15 TO 20 MPH RANGE BY EVENING. TXZ171>173-183>190-192>194-202>205-209-217>225-228-250000- /O.EXB.KEWX.WI.Y.0003.100124T1700Z-100125T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA- BEXAR-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES- GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...AUSTIN...BASTROP...GIDDINGS...BRACKETTVILLE... UVALDE...HONDO...SAN ANTONIO...LA GRANGE...EAGLE PASS... CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS 1100 AM CST SUN JAN 24 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. .STRONG AND GUSTY WEST TO NORTHWEST WINDS ALOFT WILL MIX DOWN TO THE SURFACE TODAY. SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED. WINDS WILL GRADUALLY SUBSIDE INTO THE 15 TO 20 MPH RANGE BY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ191-206>208-250000- /O.EXT.KEWX.WI.Y.0003.100124T1700Z-100125T0000Z/ HAYS-COMAL-GUADALUPE-CALDWELL- INCLUDING THE CITIES OF...SAN MARCOS...NEW BRAUNFELS...SEGUIN... LOCKHART 1100 AM CST SUN JAN 24 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. .STRONG AND GUSTY WESTERLY WINDS WILL MIX DOWN TO THE SURFACE THIS AFTERNOON WITH WINDS OF 25 TO 35 MPH EXPECTED. WINDS SHOULD GRADUALLY SUBSIDE INTO THE 15 TO 20 MPH RANGE BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Jan 24, 3:44 AM CST, 13 minutes earlier.
Area forecast discussion, Jan 24, 3:44 AM CST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 344 AM CST SUN JAN 24 2010 .DISCUSSION...STRONG DRY WESTERLY FLOW WILL MIX TO THE SURFACE TODAY WITH DRY WINDY CONDITIONS EXPECTED. ABUNDANT SUNSHINE WILL RAISE TEMPERATURES INTO THE MID TO UPPER 60S ACROSS THE HILL COUNTRY WITH NEAR 70 TO LOW 70S ELSEWHERE. A RED FLAG WARNING WILL BE IN EFFECT FROM NOON TO 6 PM FOR PORTIONS OF SOUTH CENTRAL TEXAS ALONG AND WEST OF AN AUSTIN TO SAN ANTONIO TO KENEDY LINE. A WIND ADVISORY WILL ALSO BE ISSUED ALONG AND JUST EAST OF THE NORTH-SOUTH ESCARPMENT FOR WINDS 25 T0 35 MPH AND GUSTY. CLEAR AND COLD TONIGHT AS RADIATIONAL COOLING OCCURS IN THIS DRY PACIFIC AIRMASS. SUNNY AND SEASONABLY COOL MONDAY AS THE FLOW ALOFT FLATTENS. A LITTLE WARMER TUESDAY AS SOUTHERLY FLOW RETURNS. A DIGGING UPPER LOW OVER THE SOUTHWEST U.S. TUESDAY NIGHT AND WEDNESDAY COUPLED WITH A DEEPENING SURFACE TROUGH OVER WEST TEXAS DEVELOP A WARM MOIST ADVECTION PATTERN OVER THE REGION RESULTING IN LOW CLOUDS TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WITH DRIZZLE AND SCATTERED TO ISOLATED SHOWERS POSSIBLE. A SERIES OF DISTURBANCES SWEEPING THROUGH THE SOUTHERN U.S. PLAINS THURSDAY WILL PROVIDE IMPETUS FOR A COLD FRONT TO DIVE INTO THE REGION DURING THE DAY THURSDAY. SHOWERS AND THUNDERSTORMS WILL BE TRIGGERED ALONG THE FRONT WITH SOME ELEVATED CONVECTION POSSIBLE BEHIND THE FRONT THURSDAY. LIGHT OVERRUNNING TYPE RAIN WILL OCCUR THURSDAY NIGHT AS THE UPPER TROUGH REMAINS WEST OF THE REGION. CLEARING AND COOL FRIDAY AS THE TROUGH PUSHES EAST ACROSS THE AREA. MOSTLY CLEAR AND COLD FRIDAY NIGHT AS A DRY CP (CONTINENTAL POLAR) AIRMASS SETTLES INTO THE REGION. HIGH PRESSURE WILL PUSH ACROSS SATURDAY IN A PROGRESSIVE FLOW ALOFT WITH MOISTURE AND SOUTHERLY FLOW RETURNING LATE IN THE DAY. && .FIRE WEATHER...A RED FLAG WARNING HAS BEEN ISSUED OVER THAT PORTION OF SOUTH CENTRAL TEXAS GENERALLY ALONG AND WEST OF A LINE FROM AUSTIN TO SAN ANTONIO TO KENEDY. STRONG AND GUSTY WEST TO NORTHWEST WINDS OF 15 TO 30 MPH AND RELATIVE HUMIDITIES FALLING TO BELOW 20 PERCENT CAN BE EXPECTED THIS AFTERNOON. THIS WILL RESULT IN RED FLAG CONDITIONS. WINDS WILL DECREASE AND RELATIVE HUMIDITIES WILL GRADUALLY RECOVER AFTER SUNSET. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 70 40 68 39 68 / 0 0 0 0 - AUSTIN BERGSTROM INTL AIRPORT 70 35 68 31 70 / 0 0 0 0 - NEW BRAUNFELS MUNI AIRPORT 70 37 70 40 68 / 0 0 0 0 - BURNET MUNI AIRPORT 66 35 65 37 64 / 0 0 0 0 - DEL RIO INTL AIRPORT 69 36 69 41 66 / 0 0 0 0 - GEORGETOWN MUNI AIRPORT 68 39 65 38 66 / 0 0 0 0 - HONDO MUNI AIRPORT 71 31 67 36 66 / 0 0 0 0 - SAN MARCOS MUNI AIRPORT 72 37 69 40 69 / 0 0 0 0 - LA GRANGE - FAYETTE REGIONAL 69 38 65 40 71 / 0 0 0 0 - SAN ANTONIO INTL AIRPORT 72 37 68 38 68 / 0 0 0 0 - STINSON MUNI AIRPORT 69 37 71 40 70 / 0 0 0 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BEXAR...BLANCO...BURNET... COMAL...DIMMIT...EDWARDS...FRIO...GILLESPIE...HAYS...KARNES... KENDALL...KERR...KINNEY...LLANO...MAVERICK...MEDINA...REAL... TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. WIND ADVISORY FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR THE FOLLOWING COUNTIES: CALDWELL...COMAL...GUADALUPE...HAYS. && 02/10
Hazardous weather outlook, Jan 23, 6:23 PM CST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 623 PM CST SAT JAN 23 2010 TXZ171>173-183>194-202>209-217>225-228-242300- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 623 PM CST SAT JAN 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A RED FLAG WARNING IS IN EFFECT FROM NOON TO 6 PM ON SUNDAY FOR LOCATIONS GENERALLY ALONG AND WEST OF I-35/37. GUSTY NORTHWEST WINDS OF 15 TO 30 MPH AND RELATIVE HUMIDITY OF 15 TO 25 PERCENT WILL CAUSE WILDFIRES TO SPREAD RAPIDLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.